May 2, 2022 at 1:28 pm
I had this happen to me a few years ago on Hizentra, was so strange, as it had never done that before. It probably happened a total of 8 infusions in a row (two months), and then never happened again. I’ve been on SCIG for over 5 years, and those were the only 2 months it happened just like your describing. I honestly was worried I was getting cellulitis/skin infections, but it would always resolve without intervention after a few days. The only thing I could thing of is if it was something about that batch – contamination/different antibodies that caused me to react.. not sure… so I’ve chalked it up to every batch is different.. I hope it improves for you!June 14, 2016 at 7:00 pm
sorry to hear about your post IVIG experience – the first bit i would get Chest pains with infusions and rashes.. we found that slowing down the rate helped tremendously… I had the exact same thing – blisters on my palms that were itchy… also some ezcema spots on my legs popped up…. with rate, and now doing ivig for 5 years, it has all simmered down and i only get rashes when i Don’t have my ivig, or get exposed to sun..
drink LOTS of water with your IVIG as well, which will help..
Good luck, sorry you’re a member of this club! 🙁June 14, 2016 at 6:54 pm
hello! I never found a real solution to the itching, besides just staying on schedule with my IVIG.. which of course helps everything! I also have to stay out of the sun, as that makes me break out in a rash and itch even worse 🙁April 1, 2015 at 10:42 pm
sorry to hear about your head – that can be miserable! I have gotten aseptic meningitis a few times and its brutal… If they have Toradol ask for that (it was amazing for my head).. Otherwise I’d say slow your rate down.. If I go above 100, i start spiking a temp and getting meningitis symptoms… hydrate of course.. and sometimes people have to do steriods if they can’t avoid the headaches. Good luck! Oh and ibuprofen works better than tylenol for the headaches and symptoms I think.. Good luck!!! Hope you get some relief!January 14, 2015 at 4:37 am
I wanted to crawl out of my skin before IVIG started.. i went three months with horrible sleep, as the creepy crawlies would wake me up constantly.. I have zings and shocks and tingly pain etc.. all sorts of discomforts. I take plaquenil for the joint pains and lyrica for the nerve pains – it has helped save my sanity.. I only take it at night time so I can get some sleep.. good luck!January 1, 2015 at 12:34 am
I got eczema like patches on my legs when i first started ivig.. very very itchy as well.. With time I don’t get them anymore (been doing this for over 3 years)January 1, 2015 at 12:32 am
Yes, when I get cold my hand seem useless and toes too.. hot hot weather isn’t good either though.. Thankfully it is usually quite mild here.December 31, 2014 at 2:54 pm
THanks Y’all! I don’t think plquenil usually affects wbc, and I have been on it for four years now with my wbc being relatively ok.. Interestingly enough – I think I had a “rare” occurance of leukopenia, neutropenia from IVIG.. those above numbers were drawn immediately after IVIG finished last time.. so before my infusion (3 weeks after last infusion), we rechecked it and my wbc was up to 3.5, and hb 11/hct 33.. I have read about this, apparently it is rare.. of course! I get aseptic meningitis as wellDecember 30, 2014 at 12:48 am
I am not familiar with that rash – but I have Livedo reticularis rash.. it’s associated with autoimmune issues.. usually a heating pad can give a rash like that too – look up images of that rash – does it look like that? sometimes it’s just from over heating (chronic overheating will permanately discolor your skin).December 29, 2014 at 9:59 pm
sorry to hear about your marrow results! ugh.. will the rituxan help your CIDP too, so maybe it will help both? Do they think that the CIDP was a paraneoplastic issue preceeding the cancer? I have anemia (new onset as well).. but my WBC are very low too (normal platlets).. We are just starting the search as to why.. good luck and keep us updatedAugust 16, 2014 at 11:53 pm
Thanks Jim! Yes, I Have RLS as well, ever since this started.. when I take a benadryl it makes it even worse! My itchy locations I do have the RLS sensation as well.. .. I seem to itch during exacerbations.. I went 4 weeks in between IVIG this past round, hoping maybe I could extend it from every 3 weeks, and it was a major mistake – threw me into an exacerbation.. feels like fire ants and itchy, ahhhh on all my extremties ;( Hope yall are doing well!August 14, 2014 at 12:30 am
I have been having this more and more recently – on the tops of both feet…. they started out numb.. and then they got to the point where if anything rubbed up against the nerves it would zing all the way down.. now if I wear any shoes that touch the top of my feet they feel tingly and really painful.. if I wear them for long it becomes unbearable, especially if I haven’t taken my lyrica (I can’t sleep without that.. as I wake up all night long shaking my limbs that feel asleep).. I can’t wear any tennis shoes/athletic shoes anymore, as it just is too painful…August 12, 2014 at 12:28 am
Hi, welcome, and so sorry you are going through all of this..
I have been going through this for 3.5 years, and my tests are not conclusive really either.. I had bilateral onset weakness, with numbness as well, progressed from feet to head over the course of three months.. clinically sounded like CIDP.. but the only findings on NCV/EMG were slight demylenation around my knee on 1 of the 4 emg’s in 4 months! Dr’s brought up ALS and many other possibilities that freaked me out! Anyhow I crashed, couldn’t breathe and ended up in the hospital when they tried IVIG, since cilnically I sounded like CIDP.. it saved me.. turned me around – I could grab onto crayons with my kids again, i could smile again (my face didn’t work before), I could breathe and swallow and walk without a waddle again..
I did have an epidermal nerve biopsy (for small fiber neuropathy).. this came back extremely abnormal.. showed a severe non length dependent neuropathy.. they thought this kind of sealed my diagnoses.. of “inflammatory neuropathy” (my ANA was pretty elevated).. The epidermal nerve biopsies I guess they don’t do many places, but I would ask your doctor about them..
How much numbness/tingling do you have? Do you have muscle wasting? With your crashing with colds (similar happens to myself.. i get noticeably weaker the day before I even realize i’m getting sick – with any immune stimulation it seems to flare).. Have you thought about myasthenia? Lambert Eaton? have they tried you on oral steriods? Have they tried you on ANY meds? Mestinon or anything?February 13, 2014 at 5:23 am
sorry to hear your going through this.. no fun! Some people can also get weaker with prednisone- steroid myopathy.. Are you doing maintenance IVIG on a schedule, or only when you are in “crisis”? From what everyone says on here, it seems the general thought process is that you need to get IVIG (if that works for you), before you feel like your backsliding symptomwise… they say that if you feel like you are declining before your next infusion that permanent damage may be happening
I know with me- I only had very mild muscle atrophy when I was initially hospitalized (it had been going on for a couple of months at that point), but the atrophy appeared to be going very fast.. once I got IVIG initially, the atrophy seemed to dramatically slow.. I do have some progression in atrophy diffusely over the past 2.5 years, I always wonder if it is atrophy from the initial trauma of it all that just slowly showed up (delayed appearance), or is muscle damage continuing? I am much much stronger than i was 2.5 years ago, so who knows!
Any virus/illness and stress exacerbates my symptoms and can send me into a relapse, which is incredibly frustrating… currently having that now, thanks to a nasty cold and cough!
Good luck!February 9, 2014 at 7:58 pm
thanks so much! yes, I am sick right now.. and a cough is just miserable! My abs hurt when I cough – like they are tearing! Still, i have a stronger cough than i did 2.5 years ago.. but I still worry.. I have two little kiddos, so I do get sick often, definitely makes the chest heaviness worse, Getting sick while the effects of my IVIG are the strongest is always preferable.. it’s scary when IVIG is wearing off and I get sick.. ugh